MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 30MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER

STRYKER NEUROVASCULAR CORK SURPASS STREAMLINE 4.0MM X 30MM - PMA; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number M003SFD040300
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device is unavailable to manufacturer.
 
Event or Problem Description
It was reported during procedure, the resistance was encountered when introducing the subject device (streamline) into the body of catalyst catheter.The distal radiopaque marker (ro) came off of the subject device outer body catheter portion of the stent delivery system.Since the ro marker came off of the system, the stent was deployed in error where it was not intended to be placed.The physician decided to use different stent and coils to embolize the aneurysm.The ro marker was removed from the patient via mechanical aspiration.The procedure was completed with no clinical consequence to the patient.Post procedure, the physician reviewed the case in detail and thinks that the ro marker from the subject device catheter was either lodged within catalyst catheter or was floating around in the rhv (rotating hemostatic valve).Only until the physician did an injection through the catalyst catheter then see the ro marker shoot out of catalyst catheter and become lodged on the stent strut that was just deployed moments prior to the injection.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Visual inspection revealed that the radio opaque (ro) marker was detached from the damaged distal tip of the delivery catheter and the stabilizer was kinked at 47cm and 74cm from the proximal end.The subject flow diverter stent was not returned.Following the functional test, the stabilizer was able to move freely within the delivery catheter.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.As per the available information, when the md introduced the streamline system into the cat5 he noted that he did catch the tip of the catheter in the hub, and then felt resistance when introducing into the body of cat5.Resistance was felt approximately 2-3 inches in from the hub.The device was returned, and it was confirmed that the ro marker had detached, also the stent stabilizer was kinked.It is probable that the device was damaged during insertion into and advancement through the proximal end of the cat5 catheter causing the ro marker to detach.An assignable cause of procedural factors will be assigned to the reported event and to the analysed ¿ ro marker(s) detached/separated/not visible under fluoroscopy¿ and ¿ stent stabilizer kinked/ bent¿, as the issue is associated with a product that meets stryker design and manufacture specifications and was used in according with the dfu but due to procedural and/or anatomical factors during use, the product performance was limited.

Brand Name
SURPASS STREAMLINE 4.0MM X 30MM - PMA
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10025679
Report Number3008881809-2020-00136
Device Sequence Number2937290
Product Code OUT
UDI-Device Identifier07613252648796
UDI-Public07613252648796
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P170024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2020
Device Model NumberM003SFD040300
Device Catalogue NumberM003SFD040300
Device Lot Number21686632
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2020
Initial Date Received by Manufacturer 04/20/2020
Supplement Date Received by Manufacturer07/16/2020
Initial Report FDA Received Date05/05/2020
Supplement Report FDA Received Date08/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATALYST 5 (STRYKER); SYNCHRO2 STANDARD (STRYKER); CATALYST 5 (STRYKER); SYNCHRO2 STANDARD (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age39 YR